antibiotic medications and their risk of bleeding

  1. I'm doing a research on how antibiotic medicaitons can cause bleeding complication to the patients. Do they enhance the chance of bleeding?
    Does anyone know of any web sites or articles that I can go to for more information? Thanks a lot
    •  
  2. 1 Comments

  3. by   Tim-GNP
    I know that the side effect of some anti-infectives include bone marrow depression, so via this pathway, yes. Something to consider, is your patients on Warfarin [coumadin], sulfonamides, quinolone antibiotics, isoniazide, as well as erythromycin [just to name a few] can interact with it. Clindamycin for example, has had reports of life-threatening thrombocytopenia. The tetracycline derivatives also have profound hematologic side effects, Declomycin for example can cause thrombocytopenia as well as leukocytosis an hemolytic anemia.

    I can go on forever, suffice to say that I have to be very cautious when my patients on warfarin develop bacterial infections, requiring antibiotic therapy.

    Hope this helps

close